Alert archive / Tennessee / River Flood Advisories in 2017

River Flood Advisory 68, NWS Nashville, TN

December 23, 2017Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this river flood advisory at Dec 23, 2017, 4:41 PM CST for Perry County, Wayne County, Tennessee. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2017, 4:41 PM CST (22:41 UTC)
Expired
Dec 24, 2017, 4:24 AM CST
In force
12 hr
Issued by
NWS Nashville, TN

Counties Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 145 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Flat Woods (FLTT1).

Action stage
15 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 23, 1:33 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Dec 23, 1:33 PM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
133 PM CST Sat Dec 23 2017

.DISCUSSION...

Cold front has finally cleared the mid state with high pressure
now building in from the northwest. Still, considerable low clouds
remain, and Middle Tennessee won't actually scatter out until
after the next shortwave passage tomorrow evening. The deepest
moisture will stay to our north with this next system, although
the mid state will get a glancing blow, mainly across our north,
with a chance of light rain tomorrow afternoon and possibly some
light snow across the Cumberland Plateau on Sunday evening. High
pressure will remain situated to our west for the foreseeable
future so that the cold air will be reinforced beginning tomorrow
night as lows drop well into the 20's. In fact, we won't see any
appreciable return flow until sometime after the 7-day forecast
period. That means temperatures from tomorrow through at least
next Saturday will remain entirely below normal by several
degrees. The GFS & ECMWF start to diverge toward the end of next
week, but both suggest some sort of active system by Thursday or
Friday that would include wintry precipitation, although
confidence in timing and impact is quite low at this time.

&&

.AVIATION...
18Z TAF DISCUSSION.

Passing frontal boundary now near CSV...with associated heavy precip
well east. In its wake however...Deck of low CIGs extents well up
stream...as well as light showers/patchy drizzle. lingering deep
low-level moisture expected to keep conditions MVFR/IFR mainly
with CIGs today...and both CIGs/VSBYs tonight as fog/drizzle
development again probable. VSBY may improve after 14z/SUN but
CIGs likely to remain low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      34  45  25  38  26 /   0  30  20   0  10
Clarksville    30  42  23  37  24 /   0  30  10   0  10
Crossville     35  44  20  33  23 /  10  30  30   0   0
Columbia       34  45  24  39  25 /   0  20  10   0  10
Lawrenceburg   35  46  24  39  25 /   0  20  20   0  10
Waverly        32  42  24  38  25 /   0  30  10   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........07
Hazardous weather outlook, Dec 23, 10:06 AM CST, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1006 AM CST Sat Dec 23 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-241130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1006 AM CST Sat Dec 23 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Some rivers and bigger streams will remain in flood today and
tonight. Most smaller streams have peaked and are expected to
drop below flood stage by evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Dec 23, 10:44 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 AM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      4 WNW FRANKLIN          35.95N  86.91W
12/23/2017                   WILLIAMSON         TN   TWITTER

            TSPOTTER PHOTO SHOWED OLD HILLSBORO RD AT LEIPERS FORK
            IS IMPASSABLE DUE TO HIGH WATER.

&&

EVENT NUMBER OHX1700932

MR3
Local storm report, Dec 23, 12:48 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CST SAT DEC 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     FLASH FLOOD      LEWISBURG               35.45N  86.79W
12/23/2017                   MARSHALL           TN   TRAINED SPOTTER

            DOUBLE BRIDGE RD. IMPASSABLE DUE TO HIGH WATER

&&

EVENT NUMBER OHX1700933

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 12:09 AM CSTRiver Flood AdvisoryOHXGiles41 hr
Dec 23, 12:19 AM CSTRiver Flood AdvisoryOHXLawrence9 hr
Dec 23, 12:51 AM CSTRiver Flood WarningOHXHickman3 days
Dec 23, 1:04 AM CSTFlash Flood WarningOHXHouston, Montgomery, Robertson, Stewart3 hr
Dec 23, 3:11 AM CSTSpecial Weather StatementOHXDavidson, Williamson49 min
Dec 23, 3:41 AM CSTSpecial Weather StatementOHXClay, Macon, Smith, Trousdale, Wilson49 min
Dec 23, 3:54 AM CSTSpecial Weather StatementOHXRutherford, Williamson51 min
Dec 23, 3:58 AM CSTFlash Flood WarningOHXHouston, Montgomery, Robertson, Stewart3 hr
Dec 23, 4:00 AM CSTRiver Flood AdvisoryOHXPerry10 hr
Dec 23, 5:10 AM CSTRiver Flood AdvisoryOHXDavidson6 hr
Dec 23, 5:15 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 5:30 AM CSTAreal Flood AdvisoryOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne3 hr
Dec 23, 5:31 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 5:47 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson32 hr
Dec 23, 5:52 AM CSTRiver Flood AdvisoryOHXCheatham11 hr
Dec 23, 5:52 AM CSTRiver Flood AdvisoryOHXHickman9 hr
Dec 23, 6:02 AM CSTRiver Flood AdvisoryOHXDavidson4 hr
Dec 23, 6:08 AM CSTSpecial Weather StatementOHXBedford, Cannon, Giles, Marshall, Rutherford67 min
Dec 23, 6:15 AM CSTRiver Flood AdvisoryOHXDavidson2 hr
Dec 23, 6:56 AM CSTAreal Flood AdvisoryOHXHouston, Montgomery, Robertson, Stewart2 hr
Dec 23, 7:07 AM CSTRiver Flood AdvisoryOHXDavidson3 hr
Dec 23, 9:10 AM CSTRiver Flood AdvisoryOHXCheatham5 hr
Dec 23, 10:09 AM CSTRiver Flood AdvisoryOHXDavidson7 hr
Dec 23, 10:23 AM CSTRiver Flood AdvisoryOHXBedford7 hr
Dec 23, 1:14 PM CSTRiver Flood AdvisoryOHXMaury36 hr
Dec 23, 1:21 PM CSTRiver Flood WarningOHXMontgomery, Robertson23 hr
Dec 23, 1:37 PM CSTRiver Flood WarningOHXPerry69 hr
Dec 23, 1:57 PM CSTRiver Flood AdvisoryOHXLawrence14 hr
Dec 23, 2:15 PM CSTRiver Flood WarningOHXCheatham21 hr
Dec 23, 2:23 PM CSTRiver Flood WarningOHXHickman24 hr

Nearby

River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.